Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 4, 2012Surry County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Aug 4, 2012, 10:32 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 10:32 PM EDT (02:32 UTC)
Expired
Aug 4, 2012, 11:30 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA

Counties Surry County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WWUS81 KRNK 050232
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 PM EDT SAT AUG 4 2012

NCZ003-020-050330-
SURRY NC-YADKIN NC-
1032 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT PORTIONS OF 
SURRY AND YADKIN COUNTY...

AT 1030 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHEAST OF DOBSON TO 9 MILES SOUTHWEST OF YADKINVILLE...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THESE STORMS WILL BE NEAR LONE HICKORY AROUND 1055 PM AND LEVEL CROSS
AROUND 1130 PM.

LAT...LON 3606 8086 3656 8073 3655 8046 3655 8045
      3627 8045 3623 8044 3614 8043 3611 8046
      3610 8050 3604 8050 3604 8060

$$

WERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:17 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 4, 10:17 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT SAT AUG 4 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE APPALACHIANS LATE ON SUNDAY
AND SLOWLY MOVE THROUGH THE REGION ON MONDAY. THIS FRONT WILL
PROVIDE THE TRIGGER FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS...
SOME WITH VERY HEAVY RAINFALL. THE FRONT WILL DRIFT INTO THE
CAROLINAS BY TUESDAY AND DISSIPATE...BUT LINGERING MOISTURE BEHIND
IT WILL ALLOW SOME SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 AM SUNDAY MORNING/...
AS 0F 1005 PM EDT SATURDAY...

NARROW BAND OF SHRA/TSRA HEADING NWD ALONG I-77 IN NC ATTM WITH
ISOLATED STORMS ENTERING SOUTHSIDE VA SOUTHWEST OF MARTINSVILLE.
THIS ALONG A MOISTURE CONVERGENT BOUNDARY.

THE LATEST GFS SHOWING THIS PRETTY WELL WHILE THE NAM IS OVERDOING
AMOUNTS UP ALONG THE BLUE RIDGE. MADE ADJUSTMENTS INCREASING POPS
ACROSS THE NC FOOTHILLS AND ADJACENT AREAS. WITH SLIGHT CHANCE/LOW
CHANCE THE REST OF THE AREA NORTH AND WEST.

FEW SHOWERS ACROSS WV ARE WEAKENING BUT COULD SLIP INTO SE WV
LATER TONIGHT. THINK CLOUD COVER WILL INCREASE AS WELL OVERNIGHT
WITH BLOWOFF COMING IN FROM THE NW FROM MCS IN THE NRN OHIO VALLEY.

KEPT TEMPS MILD BUT REDUCED FOG CHANCES.

PREVIOUS VALID DISCUSSION...

UNSETTLED WEATHER WILL CONTINUE ON SUNDAY AHEAD OF APPROACHING
FRONTAL BOUNDARY COMING OUT OF OHIO VALLEY. SOME INCREASE IN SHEAR
AND SLIGHTLY STEEPER LAPSE RATES SUGGEST A BETTER SEVERE POTENTIAL
AS WELL...WITH MORE ORGANIZED CLUSTERS COMING OUT OF OF WV AHEAD
OF FRONT. WITH PWATS INCREASES THERE IS THE POTENTIAL FOR HEAVY
RAINS. MAIN THREAT DURING THE DAY WOULD MAINLY BE IN THE WEST.
PLAYED HIGH TEMPERATURES NEAR COOLER GUIDANCE WITH HIGHS FROM THE
UPPER 70S IN THE MOUNTAINS TO AROUND 90 IN THE SOUTHEAST.

&&

.SHORT TERM /8 AM SUNDAY MORNING THROUGH MONDAY/...
AS OF 345 PM EDT SATURDAY...

COLD FRONT NOT TO ARRIVE UNTIL SUNDAY NIGHT...AND IT MAY BE THAT
BEST CHANCE FOR ORGANIZED CONVECTION...INCLUDING SLIGHT CHC OF
SEVERE AND HEAVIEST RAINFALL RATES...DO NOT ARRIVE UNTIL THE
EVENING. WITH SLOWER TIMING THE SEVERE POTENTIAL MAY BE LIMITED TO
EXTREME WESTERN PORTIONS OF AREA IF IT COMES IN LATE ENOUGH IN
EVENING...BUT HEAVY RAIN IS LOOKING LIKE A BIGGER CONCERN NOW UP
UNTIL AT LEAST MIDNIGHT. CONTEMPLATED FLASH FLOOD WATCH FOR THIS
PERIOD BUT WOULD NOT BE FOR MORE THAN ABOUT 6 HRS AS ANY HIGH RAINFALL
RATES DISSIPATE THROUGHOUT THE EVENING...AND PROBABLY LIMITED TO FAR
WESTERN PORTIONS...WV COUNTIES AND TAZEWELL MAINLY. SOME OF THESE
LOCATIONS HAVE HAD SIGNIFICANT RAINFALL RECENTLY BUT IT'S BEEN HIT
AND MISS. SO FOR NOW DECIDED TO HOLD OFF TO SEE IF FURTHER
GUIDANCE SUGGESTS EITHER AN EARLIER START OR LONGER THREAT TIME
INTO THE OVERNIGHT. INCREASES POPS SUNDAY NIGHT TO LIKELY AND
CATEGORICAL IN WEST.

MILDER OVERNIGHT LOWS MONDAY MORNING WITH EXTENSIVE CLOUD COVER
AND LINGERING PRECIP...AND ALSO COOLER HIGHS MONDAY UNDER SIMILAR
CONDITIONS AS FRONT SLOWLY MOVES ACROSS AREA. WENT SLIGHTLY COOLER
THAN LOWEST GUIDANCE NUMBERS. NOT SURE HOW MUCH INSTABILITY WILL
BE REALIZED FOR CONVECTION...SO MAINLY SHOWERS WITH ONLY SLIGHT
CHC FIRST HALF OF DAY...AND WITH LIKELY POPS ACROSS THE SOUTH BY
LATE IN THE DAY...STILL DOWNPLAYED THUNDER WITH ONLY A CHANCE. BETTER
TSTORM COVERAGE MAY BE WELL SOUTH OF OUR AREA.

BY TUESDAY SOME DIFFERENCES BETWEEN NAM AND GFS ARE EVIDENT...WITH
NAM TAKING FRONTAL BOUNDARY FARTHER SOUTH...AND GFS WASHING IT
OUT ALLOWING BETTER SOUTHERLY FLOW TO RETURN. NAM HAS MID LEVEL
DRY AIR AND SUBSIDENCE ACROSS THE NORTHERN HALF OF FCST
AREA...SUPPRESSING MOST CONVECTIVE THREATS DESPITE MODEST
INSTABILITY...WHEREAS GFS REMAINS MOIST AND HINTS AT WEAK UPPER
WAVE RIDING FROM SW TO NE HELPING TO SPREAD PRECIP BACK TO THE
NORTH AGAIN. COMPROMISED BETWEEN THE TWO BUT WITH A LEAN TOWARD
GFS...WITH SLIGHT CHC POPS ACROSS FAR NORTH BUT LIKELY ACROSS THE
SOUTH. INCREASED CLOUD COVER AND LOWERED HIGHS A BUT AS WELL GIVEN
FAVORED GFS SOLUTION...AGAIN GOING SLIGHTLY COOLER THAN LOWEST
GUIDANCE. THIS HAS SOME BUST POTENTIAL IF NAM IS CORRECT AND
PRECIP STAYS WELL SOUTH AND SOME CLEARING TAKES PLACE FARTHER
NORTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 1245 PM EDT SATURDAY...

DURING THE MID TO LATE PORTION OF THE WEEK...THE FRONTAL BOUNDARY IS
EXPECTED TO STALL ALONG THE SOUTHERN PERIPHERY OF THE FORECAST
AREA...IN RESPONSE TO A SLOWLY DIGGING UPPER LEVEL TROUGH OVER THE
SOUTHERN GREAT LAKES REGION. THE CONSENSUS OF GUIDANCE IS NOT
INDICATING THIS BOUNDARY WILL REMAIN CLOSE ENOUGH TO THE REGION TO
CONTINUE TO PROVIDE A FOCUSING MECHANISM FOR DAILY
CONVECTION...AIDED BY SOME WEAK UPPER LEVEL WAVES MOVING FROM
SOUTHWEST TO NORTHEAST. GENERALLY DURING THE WED/THURS TIME FRAME
THE PRECIP CHANCES WILL BE A LITTLE GREATER ACROSS THE SOUTHEAST
CLOSER TO THE WEAKENING FRONTAL BOUNDARY...BUT AM CONTINUING WITH
LOW TO MID CHANCE POPS FOR ALL LOCATIONS...EXCEPT FOR DIURNAL DROP
TO SLIGHT CHC OVERNIGHT.  THEN...AS THE UPPER TROUGH DEEPENS TOWARD
THE END OF THE WEEK...A SECOND WEAK FRONTAL BOUNDARY WILL APPROACH
FROM THE NORTH LATE FRIDAY OR EARLY SATURDAY...INCREASING THE
CHANCES AGAIN FROM THE WEST. SOME MODELS ARE DEEPER WITH THIS TROUGH
THAN OTHERS...AND SUGGEST A BETTER POSSIBILITY THAT THE FRONT WILL
PUSH FARTHER THROUGH THE REGION BY LATE NEXT SATURDAY WITH POTENTIAL
FOR SOME DRYING AND SLIGHTLY COOLER TEMPS.  ONLY HEDGING SLIGHTLY
TOWARD THIS IDEA SINCE THE CONSENSUS IN ENSEMBLES IS FOR A WEAKER
TROUGH AND LIFTING NORTHEAST BY NEXT WEEKEND...SO STILL SOME
UNCERTAINTY AS TO WHETHER THIS FRONT WILL REALLY PUSH THROUGH ANY
FARTHER THAN THE ONE FOR EARLIER IN THE WEEK.

WITH FRONTAL BOUNDARY LINGERING THROUGH MID WEEK JUST TO OUR
SOUTH...LOOKS LIKE INSTABILITY MAY BE LIMITED WITH PLENTY OF CLOUD
COVER EXPECTED...SO SEVERE POTENTIAL NOT ESPECIALLY HIGH...BUT
RELATIVELY HIGH MOISTURE CONTENT WITH WEAK CONVERGENCE ALONG OLD
BOUNDARY SUGGESTS A BIT MORE OF A FLASH FLOOD POTENTIAL ALTHOUGH
THIS STILL MUCH DEPENDENT ON GETTING HIGHER RAINFALL RATES.
INCREASED THE CLOUD COVER AND LOWERED HIGH TEMPS SOMEWHAT FROM
PREVIOUS FORECAST FOR WED AND THURS...BUT STILL GOING CLOSE TO
GFS-BASED GUIDANCE. SLIGHT WARMING BY FRIDAY AHEAD OF NEXT FRONTAL
BOUNDARY BUT STILL BORDERLINE IF THERE WILL BE ANY 90S ACROSS THE
PIEDMONT.

TROPICAL ACTIVITY TO MONITOR WITH ERNESTO MOVING TOWARD YUCATAN AND
INTO GULF BY MID WEEK BUT CURRENTLY EXPECTED TO REMAIN WELL SOUTH
AND NOT INFLUENCE THE MID ATLANTIC REGION. A TROPICAL WAVE CURRENTLY
OVER FLORIDA MAY EVENTUALLY EJECT SOME MOISTURE INTO OLD FRONTAL
BOUNDARY TO OUR SOUTH...AND COULD HELP ENHANCE SOME OF THE PRECIP
POTENTIAL BY MID WEEK. TROPICAL STORM FLORENCE WELL OUT IN THE
ATLANTIC LIKELY TO REMAIN WELL AWAY FROM MAINLAND BEFORE WEAKENING.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
AS OF 750 PM EDT SATURDAY...

A BAND OF PSEUDO TROPICAL MOISTURE EXTENDS FROM NW NC ACROSS
BCB/ROA NE ALONG THE I-81 CORRIDOR INTO NW VA. SPOTTY -SHRA WILL
CONTINUE TO POP UP WITHIN THIS AREA OVERNIGHT...SO HAVE CONTINUED
WITH VCSH AT MOST SITES ALONG-WEST OF THIS BAND...WHICH EXCLUDES
LYN AND DAN. DESPITE THESE CONDITIONS...CIGS ARE MOSTLY MID-HIGH
BASED AND HENCE VFR...GENERALLY AOA 100 AT THIS TIME WITH SCT
LOWER BASES...STILL AOA 045. OVERNIGHT...UPPER TROUGH AND DEEPER
MOISTURE WILL ENCROACH ON THE REGION FROM THE WEST...POTENTIALLY
REACHING BLF-LWB BY 12Z...BUT MORE LIKELY INTO THE 14Z-16Z TIME
FRAME. ABUNDANT LOW-LEVEL MOISTURE AND WET GROUND FROM RECENT
RAINFALL WILL LIKELY RESULT IN WIDESPREAD MVFR-IFR BR IN THE 08Z-
14Z TIME FRAME...ESPECIALLY WEST OF I-81...WITH THE EXCEPTION OF
ROA. BCB/BLF/LWB ALL HAVE THE POTENTIAL FOR IFR-LIFR CIGS AS WELL
WITHIN THIS SAME TIME FRAME. EXPECT INCREASING SHRA/TSRA ACTIVITY
TO MOVE INTO/DEVELOP TOWARD BLF-LWB BY 15Z...AND SPREAD SLOWLY
EASTWARD ACROSS THE CWA DURING THE AFTERNOON. CURRENT INDICATIONS
ARE THAT THIS ACTIVITY WILL NOT REACH DAN-LYH UNTIL AFT 00Z...SO
HAVE HELD OFF ON ADVERTISING TSRA IN THAT AREA FOR THIS TAF SET.

WINDS OVERNIGHT WILL BE FOCUSED VERY CLOSE TO 18005KT AT ROA...BUT
MOSTLY CALM ELSEWHERE. WINDS WILL VEER TOWARD THE SSW
OVERNIGHT/EARLY SUN...MOSTLY IN THE 190-220 RANGE...WITH SPEEDS
INCREASING TO 7-10KTS...ESPECIALLY ACROSS THE PIEDMONT. SOME LOW
END GUSTS ARE POSSIBLE ROA...LYH...DAN...BUT MAINLY ROA.

AS OF 1215 PM EDT SATURDAY...

LOW CLOUDS AND CONVECTION WILL HINDER AVIATION OPERATIONS
THIS AFTERNOON INTO TONIGHT. ATMOSPHERE REMAINS VERY MOIST...WITH
UPPER VORT REMAINING ALONG THE APPALACHIANS THIS AFTERNOON.
SCATTERED MVFR SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON
INTO TONIGHT...KEPT VCTS AT TAF SITES UNTIL SUNSET. BELIEVE
THAT BCB AND DAN TAF SITES HAS THE BEST CHANCE OF A THUNDERSTORM.
DAN IS LOCATED BY THE RICHEST MOISTURE COMBINED WITH BEST INSTABILITY
CREATED BY SOLAR HEATING. ANY THUNDERSTORMS THIS AFTERNOON WILL BE
SLOW MOVING AND COULD CONTAIN HEAVY DOWNPOURS. EXPECT AREAS OF FOG
TO DEVELOP OVERNIGHT ESPECIALLY WHERE THUNDERSTORMS OCCUR THIS
AFTERNOON INTO THIS EVENING.

DEEPER MOISTURE REMAINS INTO EARLY NEXT WEEK WITH GREATER COVERAGE OF
SHOWERS AND STORMS...ESPCLY DURING THE AFTERNOON AND EVENING EACH
DAY THROUGH MONDAY. LOCAL MVFR/IFR CONDITIONS WILL BE ASSOCIATED
WITH THE MORE ORGANIZED STORMS. OUTSIDE OF THIS MAINLY DIURNALLY
DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE
FROM OVERNIGHT VALLEY FOG.

A COLD FRONT IS EXPECTED TO DROP SOUTHEAST OUT OF THE OHIO VALLEY
MONDAY...CROSSING THE MID ATLANTIC REGION. WITH THE PASSAGE OF
THIS FRONT...WINDS SHOULD BECOME NORTHERLY...WITH A DAY OR TWO OF
DRY WEATHER AND VFR CONDITIONS FOLLOWING THE FRONTAL PASSAGE FOR
MID WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...SK
NEAR TERM...KK/WP
SHORT TERM...SK
LONG TERM...SK
AVIATION...KK/PM/RAB
Hazardous weather outlook, Aug 4, 6:55 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT SAT AUG 4 2012

VAZ007-010-011-018>020-WVZ042>045-052300-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
655 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS SUNDAY MAINLY
DURING THE AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING
WINDS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059-
052300-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
655 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY
AFTERNOON INTO SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 10:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 PM EDT SAT AUG 4 2012

NCZ003-020-050330-
SURRY NC-YADKIN NC-
1032 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT PORTIONS OF
SURRY AND YADKIN COUNTY...

AT 1030 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHEAST OF DOBSON TO 9 MILES SOUTHWEST OF YADKINVILLE...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR LONE HICKORY AROUND 1055 PM AND LEVEL CROSS
AROUND 1130 PM.

LAT...LON 3606 8086 3656 8073 3655 8046 3655 8045
      3627 8045 3623 8044 3614 8043 3611 8046
      3610 8050 3604 8050 3604 8060

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 11:33 PM EDTSpecial Weather StatementRNKFloyd57 min
Aug 5, 3:15 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington60 min
Aug 5, 4:41 PM EDTSpecial Weather StatementRNKAmherst, Botetourt, City of Buena Vista, City of Lexington64 min
Aug 5, 5:54 PM EDTSpecial Weather StatementRNKGiles66 min
Aug 5, 6:16 PM EDTAreal Flood AdvisoryRNKBland, Giles4 hr
Aug 5, 7:03 PM EDTFlash Flood WarningRNKGrayson, Smyth5 hr
Aug 5, 7:40 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Carroll, Craig, Floyd, Grayson and 7 more65 min
Aug 5, 4:57 PM EDTSpecial Weather StatementRNKAshe63 min
Aug 5, 5:22 PM EDTAreal Flood WarningRNKAshe, Watauga104 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.